Selected Publications

  • Probabilistic Waring problems for finite simple groups, Annals of Math. (to appear, joint work with M. Larsen and A. Shalev).

  • Character bounds for finite groups of Lie type, Acta Math. 221 (2018), 1 - 57 (joint work with R. Bezrukavnikov, M. Liebeck, and A. Shalev).

  • Surjective word maps and Burnside's p^aq^b theorem, Invent. Math. 213 (2018), 589 - 695 (joint work with R. M. Guralnick, M. W. Liebeck, E. O'Brien, and A. Shalev).

  • Characters of relative p'-degree over normal subgroups, Annals of Math. 178 (2013), 1135 - 1171 (joint work with G. Navarro).

  • Waring problem for finite simple groups, Annals of Math. 174 (2011), 1885 - 1950 (joint work with M. Larsen and A. Shalev).

  • First cohomology groups of Chevalley groups in cross characteristic, Annals of Math. 174 (2011), 543 - 559 (joint work with R. M. Guralnick).

  • A reduction theorem for the Alperin weight conjecture, Invent. Math. 184 (2011), 529 - 565 (joint work with G. Navarro).

  • The alpha-invariant and Thompson's conjecture, Forum of Math. Pi 4 (2016), e5, 28 pages.

  • Symmetric powers and a problem of Kollar and Larsen, Invent. Math. 174 (2008), 505 - 554 (joint work with R. M. Guralnick).

  • Brauer correspondent blocks with one simple module, Trans. Amer. Math. Soc. 371 (2019), 903 - 922 (joint work with G. Navarro and B. Spaeth).

  • Adequate groups of low degree, Algebra Number Theory 9 (2015), 77 - 147 (joint work with R. Guralnick and F. Herzig).

  • Real groups and Sylow 2-subgroups, Adv. Math. 299 (2016), 331 - 360 (joint work with G. Navarro).

  • A refined Waring problem for finite simple groups, Forum of Mathematics, Sigma 3 (2015), e6, 22 pages (joint work with M. Larsen).

  • Effective results on the Waring problem for finite simple groups, Amer. J. Math. 137 (2015), 1401 - 1430 (joint work with R. M. Guralnick).

  • Lifting in Frattini covers and a characterization of finite solvable groups, J. Reine Angew. Math. 708 (2015), 49 - 72 (joint work with R. M. Guralnick).

  • McKay natural correspondences on characters, Algebra Number Theory 8 (2014), 1839 - 1856 (joint work with G. Navarro and C. Vallejo).

  • On fully ramified Brauer characters, Adv. Math. 257 (2014), 248 - 265 (joint work with G. Navarro and B. Spaeth).

  • Arithmetic results on orbits of linear groups, Trans. Amer. Math. Soc. 368 (2016), 2415 - 2467 (joint work with M. Giudici, M. Liebeck, C. Praeger, and J. Saxl).

  • Real ordinary characters and real Brauer characters, Trans. Amer. Math. Soc. 367 (2015), 1273-1312.

  • Brauer characters and rationality, Math. Z. 276 (2014), 1101 - 1112 (joint work with G. Navarro).

  • Nilpotent and abelian Hall subgroups in finite groups, Trans. Amer. Math. Soc. 368 (2016), 2497 - 2513 (joint work with A. Beltran, M. Felipe, G. Malle, A. Moreto, G. Navarro, L. Sanus, and R. Solomon).

  • Representation growth in positive characteristic and conjugacy classes of maximal subgroups, Duke Math. J. 161 (2012), 107 - 137 (joint work with R. M. Guralnick and M. Larsen).

  • A problem of Kollar and Larsen on finite linear groups and crepant resolutions, J. Europ. Math. Soc. 14 (2012), 605 - 657 (joint work with R. M. Guralnick).

  • Brauer's height zero conjecture for the 2-blocks of maximal defect, J. Reine Angew. Math. 669 (2012), 225 - 247 (joint work with G. Navarro).

  • Products of conjugacy classes in finite and algebraic simple groups, Adv. Math. 234 (2013), 618 - 652 (joint work with R. M. Guralnick and G. Malle).

  • The Ore conjecture, J. Europ. Math. Soc. 12 (2010), 939 -1008 (joint work with M. Liebeck, E. O'Brien, and A. Shalev) (Early version).

  • Zeros of real irreducible characters of finite groups, Algebra Number Theory 7 (2013), 567 - 593 (joint work with S. Marinelli).

  • Degrees and p-rational characters, Bull. London Math. Soc. 44 (2012), 1246 - 1250 (joint work with G. Navarro).

  • Waring problem for finite quasisimple groups, Int. Math. Res. Notices 2013, no. 10, 2323 - 2348 (joint work with M. Larsen and A. Shalev).

  • The largest irreducible representations of simple groups, Proc. London Math. Soc. 106 (2013), 65 - 96 (joint work with M. Larsen and G. Malle).

  • Small-dimensional projective representations of symmetric and alternating groups, Algebra Number Theory 6 (2012), 1773 - 1816 (joint work with A. S. Kleshchev).

  • Conjugacy action, induced representations and the Steinberg square for simple groups of Lie type, Proc. London Math. Soc. 106 (2013), 908 - 930 (joint work with G. Heide, J. Saxl, and A. E. Zaleskii).

  • Cycle indices for finite orthogonal groups of even characteristic, Trans. Amer. Math. Soc. 364 (2012), 2539 - 2566 (joint work with J. Fulman and J. Saxl).

  • Degrees of rational characters of finite groups, Adv. Math. 224 (2010), 1121 - 1142 (joint work with G. Navarro).

  • Representations of general linear groups which are irreducible over subgroups, Amer. J. Math. 132 (2010), 425 - 473 (joint work with A. S. Kleshchev).

  • Groups with just one character degree divisible by a given prime, Trans. Amer. Math. Soc. 361 (2009), 6521 - 6547 (joint work with I. M. Isaacs, A. Moreto, and G. Navarro).

  • Representations of finite special linear groups in non-defining characteristic, Adv. Math. 220 (2009), 478 - 504 (joint work with A. S. Kleshchev) ( Early version, arXiv:0810.0849v1 [math.RT]).

  • Hall-Higman type theorems for semisimple elements of finite classical groups, Proc. London Math. Soc. 97 (2008), 623 - 668 (joint work with A. E. Zalesskii) (Early version, arXiv:0810.0855v1 [math.RT]).

  • Primes dividing the degrees of the real characters of finite groups, Math. Z. 259 (2008), 755 - 774 (joint work with S. Dolfi and G. Navarro).

  • Rational irreducible characters and rational conjugacy classes in finite groups, Trans. Amer. Math. Soc. 360 (2008), 2443 - 2465 (joint work with G. Navarro).

  • p-rational characters and self-normalizing Sylow p-subgroups, Represent. Theory 11 (2007), 84 - 94 (joint work with G. Navarro and A. Turull).

  • Rational Brauer characters, Math. Annalen 335 (2006), 675 - 686 (joint work with G. Navarro).

  • Decompositions of small tensor powers and Larsen's conjecture, Represent. Theory 9 (2005), 138 - 208 (joint work with R. M. Guralnick) (dvi file).

  • Cross characteristic representations of even characteristic symplectic groups, Trans. Amer. Math. Soc. 356 (2004), 4969 - 5023 (joint work with R. M. Guralnick).

  • On restrictions of modular spin representations of symmetric and alternating groups, Trans. Amer. Math. Soc. 356 (2004), 1971-1999 (joint work with A. S. Kleshchev).

  • Cross characteristic representations of symplectic groups and unitary groups, J. Algebra 257 (2002), 291 - 347; Addendum, J. Algebra 299 (2006), 443 - 446, (joint work with R. M. Guralnick, K. Magaard, and J. Saxl).

  • Mod p reducibility of unramified representations of finite groups of Lie type, Proc. London Math. Soc. 84 (2002), 439 - 472 (joint work with A. E. Zalesskii).

  • Lower bounds for the minima of certain symplectic and unitary group lattices, Amer. J. Math. 121 (1999), 889 - 918 (joint work with N. Dummigan).

  • Low-dimensional representations of special linear groups in cross characteristic, Proc. London Math. Soc. 78 (1999), 116 - 138 (joint work with R. Guralnick).

  • ''Orthogonal Decompositions and Integral Lattices'', de Gruyter, Berlin, New York 1994, 535 pp. (joint book with A. I. Kostrikin).